Alert archive / Idaho / Wind Advisories in 2023

Wind Advisory 13, NWS Boise, ID

September 1, 2023Twin Falls County, Idaho

NWS Boise, ID issued this wind advisory at Sep 1, 2023, 10:24 AM MDT for Twin Falls County, Idaho. It took effect at Sep 1, 2023, 6:00 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 1, 2023, 10:24 AM MDT (16:24 UTC)
In effect from
Sep 1, 2023, 6:00 PM MDT
Expired
Sep 1, 2023, 11:34 PM MDT
In force
6 hr
Issued by
NWS Boise, ID

County Twin Falls County, ID

The radar

The Boise radar (KCBX), 180 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 4.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2023-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2023-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3525 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

388 
WWUS75 KBOI 011624
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
1024 AM MDT Fri Sep 1 2023

IDZ030-020300-
/O.NEW.KBOI.WI.Y.0013.230902T0000Z-230902T1200Z/
Southern Twin Falls County-
1024 AM MDT Fri Sep 1 2023

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MDT
SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Southern Twin Falls County.

* WHEN...From 6 PM this evening to 6 AM MDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
173 
WWUS75 KBOI 020246
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
846 PM MDT Fri Sep 1 2023

IDZ030-021200-
/O.CON.KBOI.WI.Y.0013.000000T0000Z-230902T1200Z/
Southern Twin Falls County-
846 PM MDT Fri Sep 1 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Southern Twin Falls County.

* WHEN...From 6 PM this evening to 6 AM MDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
154 
WWUS75 KBOI 020534
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
1134 PM MDT Fri Sep 1 2023

IDZ030-020645-
/O.CAN.KBOI.WI.Y.0013.000000T0000Z-230902T1200Z/
Southern Twin Falls County-
1134 PM MDT Fri Sep 1 2023

...WIND ADVISORY IS CANCELLED...

Winds have subsided and will remain below advisory levels for the
remainder of tonight.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Sep 1, 3:28 AM MDT, 6 hours 56 minutes earlier.

Area forecast discussion, Sep 1, 3:28 AM MDT, 6 hours 56 minutes before
Area Forecast Discussion
National Weather Service Boise ID
328 AM MDT Fri Sep 1 2023

.SHORT TERM...Today through Sunday night...Showers and isolated
thunderstorms (<20 percent coverage) will persist in portions
of southeast Oregon (except near the Idaho border) today near an
upper low centered over southern Oregon. Meanwhile dry
conditions prevail in most of SW Idaho, except monsoon moisture
will reach far south-central Idaho later today resulting in
isolated to scattered (15-30 percent coverage) showers and
thunderstorms. Some of the thunderstorms will be capable of
producing gusty outflow winds of 50 mph, including the Western
Magic Valley. Gusty outflow winds up to 50 mph may reach the
Boise Mountains and Upper Treasure Valley late this evening
through early Saturday morning per latest hi-res models.
Southerly flow aloft will continue to feed anomalously higher-
than-normal moist and unstable air into the region as a slow-
moving upper low meanders over northern California through the
weekend. This will result in increasing chances for showers and
thunderstorms, some accompanied by gusty winds and heavy
rainfall. There is a marginal risk for excessive rainfall with
thunderstorms capable of producing flash flooding, mainly
impacting urban areas and on steep terrain. The threat shifts
into southwest Idaho on Sunday as the low accelerates across the
region and drier air starts to work into southeast Oregon.
Near-normal temperatures through Saturday will trend to 5-10
degrees below normal on Sunday.

.LONG TERM...Monday through Friday...Lingering showers and
thunderstorms, along with breezy west to northwest winds, are
expected on Monday as a trough begins to exit the region toward
the northeast. With a cooler air mass established over the
forecast area, high temperatures will be roughly 10 degrees
below normal on Monday. Drier west-southwest flow will develop
Tuesday through the rest of the week, raising temperatures to
near normal by Wednesday.

&&

.AVIATION...Scattered showers and isolated thunderstorms across
eastern Oregon this morning. Light rain moving into the far
western fringes of SW Idaho between Fri/12z-18z. Lower ceilings
and visibility at KBNO and KBKE at times. Medium to high
confidence of strong thunderstorms capable of wind outflows to
50 kt and low level wind shear developing in the W Magic Valley
this aftn/eve, with best chance Sat/00z-06z. Surface winds
outside of storm outflows: variable 5-15 kt. Winds aloft at 10k
feet MSL: SW to SE 20-40 kt.

Weekend Outlook...Mainly VFR, except MVFR at times in scattered
to numerous showers and thunderstorms Saturday and Sunday.
Thunderstorms will be capable of winds to 40-50 kt and heavy
rain. Expect local mountain obscuration and lowered visibility.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

SHORT TERM...BW
LONG TERM....SH
AVIATION.....SH

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 4:31 PM MDTSpecial Weather StatementBOITwin Falls29 min

Nearby

Wind Advisories in Idaho, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.